Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 104, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Jun 13, 2015, 4:40 PM CDT for Lavaca County, Texas. It was in force for 95 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2015, 4:40 PM CDT (21:40 UTC)
- Expired
- Jun 13, 2015, 6:15 PM CDT
- In force
- 95 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 120 km from the middle of the area, began a volume at 21:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.7 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1718 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 694 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -54 m²/s²
- 0-3 km storm-relative helicity
- -30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
505
WGUS54 KEWX 132140
FFWEWX
TXC285-132315-
/O.NEW.KEWX.FF.W.0104.150613T2140Z-150613T2315Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
440 PM CDT SAT JUN 13 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHWESTERN LAVACA COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 615 PM CDT
* AT 438 PM CDT...DOPPLER RADAR INDICATED A THUNDERSTORM PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. DOPPLER RADAR INDICATED
RAINFALL ESTIMATES OF 3 TO 5 INCHES HAVE FALLEN IN THIS AREA.
FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
HOPE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE
WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2909 9694 2918 9704 2924 9709 2921 9675
$$
MSLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 3:08 PM CDT, 1 hour 32 minutes earlier.
Area forecast discussion, Jun 13, 3:08 PM CDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 308 PM CDT SAT JUN 13 2015 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)...ISOLATED SHOWERS AND STORMS EAST OF I-35 WILL DIMINISH TOWARDS SUNSET. RE-DEVELOPMENT OF STREAMER SHOWERS ACROSS THE EAST ARE FORECAST BY SEVERAL MODELS OVERNIGHT. ACROSS WEST TEXAS...CONVECTION IS ONCE AGAIN DEVELOPING THIS AFTERNOON. MID LEVEL FLOW IS WEAKER TODAY THAN YESTERDAY... HOWEVER DESPITE THIS A ROBUST 35-45KT 850MB LLJ IS FORECAST TO DEVELOP ACROSS THE WESTERN EDWARDS PLATEAU AND RIO GRANDE THIS EVENING AND OVERNIGHT...WHICH MAY SUPPORT STORMS MAINTAINING STRENGTH INTO THE FAR WESTERN CWA LATE EVENING AND OVERNIGHT. A FEW HI RESOLUTION MODELS AS WELL AS NAM12 AND GFS INDICATE THIS OCCURRING. A FEW STRONGER STORMS MAY BE POSSIBLE WITH SMALL HAIL AND STRONG WIND GUSTS WEST OF A ROCKSPRINGS TO BRACKETVILLE LINE TONIGHT...BUT THE BIGGER THREAT MAY BE LOCALLY HEAVY RAINFALL WEST OF THIS LINE...SHOULD THE COMPLEX MAINTAIN ITSELF INTO THE FAR WESTERN CWA. SUNDAY SHOULD BE A REPEAT OF TODAY...WITH PERHAPS SLIGHTLY MORE COVERAGE ALONG THE I-35 CORRIDOR AND ESPECIALLY EAST. A FEW SHOWERS AND STORMS COULD CONTAIN HEAVY DOWNPOURS. && .LONG TERM (MONDAY THROUGH SATURDAY)...THE FORECAST MONDAY NIGHT THROUGH WEDNESDAY WILL BE HIGHLY DEPENDENT ON A POTENTIAL TROPICAL SYSTEM. WE CONTINUE TO MONITOR A BROAD AREA OF LOW PRESSURE NEAR BELIZE AND THE YUCATAN. THIS SYSTEM WILL BE STEERED NORTHWEST SUNDAY AND MONDAY INTO THE GULF OF MEXICO...AROUND THE SOUTHWEST PERIPHERY OF A RIDGE ACROSS THE SOUTHEAST U.S. AND BROAD TROUGH ACROSS TEXAS. ENVIRONMENTAL CONDITIONS ARE EXPECTED TO SUPPORT SOME DEVELOPMENT OF THIS SYSTEM OVER THE GULF OF MEXICO AS UPPER LEVEL WIND SHEAR RELAXES...AND AS OF SATURDAY AFTERNOON THE NATIONAL HURRICANE CENTER IS CURRENTLY GIVING THE SYSTEM A 50 PERCENT CHANCE OF DEVELOPMENT INTO A TROPICAL CYCLONE. GLOBAL MODELS ARE GENERALLY CONVERGED ON A LANDFALL SOMEWHERE ALONG THE MID OR UPPER TEXAS COAST TUESDAY MORNING. HOW ORGANIZED THE SYSTEM BECOMES AND THE EXACT TRACK INTO AND THROUGH TEXAS WILL DICTATE POPS AND QPF AMOUNTS ACROSS SOUTH-CENTRAL TEXAS. A MORE ORGANIZED SYSTEM INTO THE UPPER TEXAS COAST WILL LEAVE THE EWX CWA ON THE DRY SUBSIDENT SIDE. A WEAKER SYSTEM INTO THE MID TEXAS COAST WILL POTENTIALLY BRING HEAVY RAINFALL TO PORTIONS OF THE AREA TUESDAY AND WEDNESDAY. USING A BLENDED APPROACH FOR NOW OF ECMWF/GFS AS WELL AS WPC/NHC COORDINATION WE HAVE SHOWN A GRADIENT OF LIKELY POPS ACROSS THE NORTHEAST AND EASTERN CWA TUESDAY AND WEDNESDAY TO SLIGHT CHANCE ALONG THE RIO GRANDE...WITH LOCALLY HEAVY RAINFALL MENTIONED CENTRAL AND ESPECIALLY EASTERN ZONES. AS THE FORECAST AND TRENDS ON THE POTENTIAL DEVELOPMENT OF THIS SYSTEM BECOME CLEARER SUNDAY AND MONDAY POPS AND QPF AND RESULTING IMPACTS WILL LIKELY BE REFINED ACROSS THE EWX CWA...SO STAY CLOSELY TUNED. BEYOND WEDNESDAY...MODELS INDICATE A BROAD MID AND UPPER LEVEL WEAKNESS REMAINING OVER THE AREA THURSDAY AND FRIDAY. DIURNALLY DRIVEN ISOLATED TO SCATTERED SHOWERS AND STORMS WILL BE POSSIBLE BOTH DAYS. DRYING AND POTENTIAL FOR WEAK RIDGING TO BUILD OVER THE AREA TAKES PLACE NEXT WEEKEND. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 90 73 89 72 / 20 40 10 40 20 AUSTIN BERGSTROM INTL AIRPORT 73 90 72 89 71 / 20 40 10 40 20 NEW BRAUNFELS MUNI AIRPORT 74 91 73 90 72 / 20 40 10 40 20 BURNET MUNI AIRPORT 73 89 72 88 71 / 20 30 10 30 20 DEL RIO INTL AIRPORT 76 93 75 93 75 / 40 10 30 10 10 GEORGETOWN MUNI AIRPORT 73 89 73 88 71 / 20 40 10 40 20 HONDO MUNI AIRPORT 75 90 74 91 73 / 20 20 10 20 10 SAN MARCOS MUNI AIRPORT 73 89 72 89 72 / 20 40 10 40 20 LA GRANGE - FAYETTE REGIONAL 73 89 73 88 73 / 30 50 30 50 50 SAN ANTONIO INTL AIRPORT 75 90 74 90 74 / 20 30 10 30 20 STINSON MUNI AIRPORT 76 91 75 91 74 / 20 30 10 30 20 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...LH SYNOPTIC/GRIDS...RUNYEN PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Jun 13, 2:07 PM CDT, 2 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 207 PM CDT SAT JUN 13 2015 TXZ171>173-183>194-202>209-217>225-228-141915- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 207 PM CDT SAT JUN 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE LATE TONIGHT ACROSS THE WESTERN EDWARDS PLATEAU AND RIO GRANDE...OR ALONG AND WEST OF A ROCKSPRINGS TO BRACKETVILLE LINE. SOME STORMS COULD CONTAIN LOCALLY HEAVY RAINFALL LEADING TO LOCALIZED FLOODING. IN ADDITION...SOME STORMS COULD BECOME STRONG CONTAINING SMALL HAIL AND WIND GUSTS TO 50 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. GULF MOISTURE WILL INCREASE SIGNIFICANTLY ON MONDAY INTO TUESDAY AS A BROAD AREA OF LOW PRESSURE OVER THE WESTERN GULF OF MEXICO MOVES NORTHWEST TOWARDS THE MID OR UPPER TEXAS COAST. THIS SYSTEM HAS A MEDIUM CHANCE OF BECOMING A TROPICAL CYCLONE PRIOR TO MAKING LANDFALL ALONG THE MID OR UPPER TEXAS COAST LATE MONDAY OR TUESDAY MORNING. REGARDLESS...LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING FLASH FLOODING WILL BE POSSIBLE LATE MONDAY NIGHT THROUGH WEDNESDAY...WITH THE GREATEST THREAT ALONG AND NORTHEAST OF HIGHWAY 183 OR A LINE FROM NORTHWEST OF AUSTIN TO CUERO. STAY TUNED TO FUTURE FORECASTS AS THIS THREAT AREA MAY SHIFT AS DETAILS ON THIS SYSTEM BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, Jun 13, 3:59 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 359 PM CDT SAT JUN 13 2015 TXZ223-132200- GONZALES TX- 359 PM CDT SAT JUN 13 2015 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL GONZALES COUNTY UNTIL 500 PM CDT... AT 359 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR HOCHHEIM...OR 8 MILES WEST OF SHINER...MOVING NORTH AT 15 MPH. WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GONZALES...HAMON...GLAZE CITY...LITTLE NEW YORK...DREYER...DILWORTH AND NICKLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 2938 9725 2930 9738 2954 9755 2963 9719 TIME...MOT...LOC 2059Z 175DEG 14KT 2940 9730 MSL
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 7:15 PM CDT | Special Weather Statement | EWX | Val Verde | 45 min |
| Jun 12, 7:51 PM CDT | Special Weather Statement | EWX | Val Verde | 39 min |
| Jun 12, 7:52 PM CDT | Special Weather Statement | EWX | Val Verde | 38 min |
| Jun 12, 9:13 PM CDT | Special Weather Statement | EWX | Val Verde | 47 min |
| Jun 12, 9:35 PM CDT | Special Weather Statement | EWX | Kinney | 40 min |
| Jun 12, 9:48 PM CDT | Severe Thunderstorm Warning | EWX | Kinney, Val Verde | 42 min |
| Jun 12, 10:00 PM CDT | Special Weather Statement | EWX | Kinney | 30 min |
| Jun 12, 10:27 PM CDT | Special Weather Statement | EWX | Kinney | 48 min |
| Jun 12, 10:52 PM CDT | Special Weather Statement | EWX | Kinney | 23 min |
| Jun 12, 11:45 PM CDT | Special Weather Statement | EWX | Maverick | 45 min |
| Jun 13, 2:59 PM CDT | Areal Flood Advisory | EWX | Lavaca | 2 hr |
| Jun 13, 3:59 PM CDT | Special Weather Statement | EWX | Gonzales | 61 min |
| Jun 13, 4:29 PM CDT | Areal Flood Warning | EWX | DeWitt | 2 hr |
| Jun 13, 4:50 PM CDT | Special Weather Statement | EWX | Guadalupe | 55 min |
| Jun 13, 4:55 PM CDT | Special Weather Statement | EWX | Gonzales | 65 min |
| Jun 13, 5:26 PM CDT | Special Weather Statement | EWX | Wilson | 64 min |
| Jun 13, 6:07 PM CDT | Areal Flood Warning | EWX | Wilson | 83 min |
| Jun 13, 6:24 PM CDT | Severe Thunderstorm Warning | EWX | Wilson | 36 min |
| Jun 13, 6:54 PM CDT | Flash Flood Warning | EWX | Wilson | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.